MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ4 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ4 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-12-100
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Inflammation (1932); Pain (1994); Unspecified Tissue Injury (4559)
Date of Event 11/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Medical record received.After review of medical record, patient was revised to address metallosis with pain.Revision notes stated that the femoral head was removed from the trunnion.There was noted to be some trunnionosis with blackened staining at the trunnion.The liner was removed.The remaining metalosis was removed.Surgical pathology report stated that fragments of skeletal muscle, fibroadipose tissue, and mildly reactive synovium with mild chronic predominantly histiocytic inflammation, mild hemosiderosis and metallosis and rare foreign body giant cell reaction around refractile weekly birefringent particles.Left hip bone and tissue consist of multiple pink tan soft tissue fragments measuring 7.2x6.4x1.1cm in aggregate.No acute inflammation diagnostic of infection seen.Doi: (b)(6) 2009 - dor: (b)(6) 2019 (left hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SUMMIT DUOFIX TAP SZ4 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11736654
Report Number1818910-2021-08963
Device Sequence Number3832673
Product Code LPH
UDI-Device Identifier10603295060154
UDI-Public10603295060154
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1570-12-100
Device Catalogue Number157012100
Device Lot NumberDK5BS1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICULEZE M HEAD 36MM -2.; PINN CAN BONE SCREW 6.5MMX20MM.; PINNACLE MTL INS NEUT36IDX50OD.; PINNACLE SECTOR II CUP 50MM.; ARTICULEZE M HEAD 36MM -2; PINN CAN BONE SCREW 6.5MMX20MM; PINNACLE MTL INS NEUT36IDX50OD; PINNACLE SECTOR II CUP 50MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient Weight75